Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 161, NWS Kansas City, MO

September 1, 2016Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 1, 2016, 6:48 AM CDT for Carroll County, Missouri. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2016, 6:48 AM CDT (11:48 UTC)
Expired
Sep 3, 2016, 6:00 AM CDT
In force
47 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7).

Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

026 
WGUS43 KEAX 011148
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
648 AM CDT THU SEP 1 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-021148-
/O.NEW.KEAX.FL.W.0161.160901T1148Z-160903T1100Z/
/CAXM7.1.ER.160901T0815Z.160902T0000Z.160902T1100Z.UU/
648 AM CDT THU SEP 1 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* until Saturday morning.
* At  6:00 AM Thursday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.6 feet by this
  evening. The river will fall below flood stage Friday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.2   Thu 06 AM   16.6 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
2 follow-up statements
378 
WGUS83 KEAX 011653
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1153 AM CDT THU SEP 1 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-021653-
/O.CON.KEAX.FL.W.0161.000000T0000Z-160903T1100Z/
/CAXM7.1.ER.160901T0815Z.160902T0000Z.160902T1100Z.UU/
1153 AM CDT THU SEP 1 2016

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Saturday morning.
* At 11:00 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.6 feet by this
  evening. The river will fall below flood stage Friday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.3   Thu 11 AM   16.6 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
024 
WGUS83 KEAX 020003
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
703 PM CDT THU SEP 1 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-020033-
/O.CAN.KEAX.FL.W.0161.000000T0000Z-160903T1100Z/
/CAXM7.1.ER.160901T0815Z.160901T1545Z.160901T2022Z.UU/
703 PM CDT THU SEP 1 2016

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  6:00 PM Thursday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  3:22 PM Thursday.
* Forecast...The river will continue to fall to 6.7 feet by Saturday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.5   Thu 06 PM   13.3 early Friday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 1, 3:22 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 1, 3:22 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
322 AM CDT THU SEP 1 2016

.Discussion...
Issued at 322 AM CDT THU SEP 1 2016

Below normal temperatures and dry conditions are expected to persist
through the rest of the week as surface high pressure drifts across
the region. Without strong cold air advection or cloud cover, still
anticipate that we may heat up a little easier than models are
showing, and have trended toward the warmer side of guidance through
the next several days; however, highs are still expected to hover
around or just below the 80 degree mark through Saturday. Lows will
also be more autumn-like in the drier surface-high environment, and
those light winds and lack of cloud cover will promote efficient
radiational cooling into the 50s tonight through Sunday morning.

By Sunday, upper level flow will begin transitioning more to the
southwest in response to a deep trough digging into the western
CONUS. At the same time, surface high pressure will drift off to the
east, allowing return flow to develop across the region and low-
level moisture to gradually increase. As the thermal ridge over the
High Plains expands northeast, temperatures will climb into the mid
80s Sunday and the upper 80s to lower 90s Monday, then remaining
there for the remainder of the forecast period. A few very isolated
thunderstorms will be possible as early as Monday night in response
to a weak nocturnal LLJ; however, better precipitation chances will
hold off until midweek when the western trough begins pushing east
and brings better forcing into the region.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1158 PM CDT WED AUG 31 2016

Expect mostly VFR conditions through the next several hours. MVFR VIS
expected early in the morning at KSTJ, with perhaps a low end chance
at brief IFR periods at KSTJ.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Laflin
Aviation...Leighton
Hazardous weather outlook, Sep 1, 3:44 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT THU SEP 1 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-020845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
344 AM CDT THU SEP 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.